W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
TSB122006A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6: code c19-a review of the manufacturing records indicated the lot met pre-release manufacturing specifications.H6: code d15-there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.The gore® tag® thoracic branch endoprosthesis side branch (sb) device evaluation showed the following: the device evaluation showed separation of the catheter at the overmolded transition.No observable damage nor abnormalities on the distal shaft or olive were observed.The findings of the evaluation are consistent with the reported event description, which stated ¿that the nose cone had separated from the catheter¿.Per the manufacturing product history review (phr), a review of the manufacturing records indicated that the manufacturing lot met all pre-release specifications.No root cause for the observation of transition separation from the dual lumen could be identified.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2026, the patient underwent a thoracic endovascular procedure to treat a dissection, utilizing gore® tag® thoracic branch endoprosthesis (tbe aortic component + 2 side branch components).Allegedly, the physician implanted the tbe aortic component into the aortic arch with the portal leaning more anterior.The physician decided to leave it as is, to keep the stroke risk low.Upon trying to deploy the first side branch component (serial# (b)(6), the device would not advance smoothly through the portal, and multiple techniques were attempted without success.The physician then ballooned the portal using a 7 mm × 4 cm pta balloon, after which the side branch component advanced and deployed successfully.It was also reported, due to the portal being rotated anteriorly, the decision was made to add a second tbe side branch (same size, serial# (b)(6) to extend further into the innominate artery.The device was delivered easily with minimal resistance going through the existing tbe side branch device.The delivery catheter was removed easily.Allegedly, upon withdrawing the second delivery catheter of the side branch component (serial#(b)(6) through the dryseal sheath, the physician observed that the nose cone had separated from the catheter.The physician advanced a 5f diagnostic catheter from the arm access over the through-wire, which successfully pushed the detached nose cone out.All components were accounted for, no catheter fragments remained in the patient, and no patient harm was observed.The patient tolerated the procedure.
Additional Manufacturer Narrative
Updated section g3/g4.Updated section h6: investigation conclusion.Additional information was received via engineering analysis performed on returned device: the failure mode identified with the tbe sb catheter may be attributable to the manufacturing process.Therefore, per md145952, scar capa102114, and fir or163247 have been opened to further investigate this complaint.Events will continue to be monitored per md24024.